Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Oct 3, 2016, 4:21 PM MDT for Sherman County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2016, 4:21 PM MDT (22:21 UTC)
- Expired
- Oct 3, 2016, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Sherman County, KS
The radar
The Goodland radar (KGLD), 44 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS83 KGLD 032221 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT MON OCT 3 2016 COZ090-091-KSZ001-013-032245- YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-SHERMAN KS- 421 PM MDT MON OCT 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 445 PM MDT/545 PM CDT/... AT 420 PM MDT/520 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BURLINGTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LOCATIONS IMPACTED INCLUDE... BURLINGTON...BONNY RESERVOIR AND HALE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND 448. HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 212. LAT...LON 3977 10221 3970 10185 3921 10215 3929 10237 TIME...MOT...LOC 2220Z 205DEG 39KT 3930 10224 $$ BULLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Oct 3, 1:50 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 3, 1:50 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Goodland KS 150 PM MDT MON OCT 3 2016 .SHORT TERM...(This evening through Tuesday) Issued at 127 PM MDT Mon Oct 3 2016 Shortwave trough will lift out of the Great Basin this afternoon and cut off over the northern Rockies tonight. Lift associated with this system will interact with a dry line near the Kansas- Colorado border area and result in isolated to widely scattered thunderstorms. Moderate instability has develop east of the dry line with CIN quickly eroding and effective bulk shear is in the 40-45kt range. However, moisture is relatively limited with surface dew points in the low to mid 50s east of the dry line. There is a marginal risk of a severe storm or two with hail up to quarter size and maybe a bit more of a wind threat with bases around 7kft and DCAPE around 1200 near the dry line. Storms will be moving northeast at near 40kts and severe threat should end by 06z at the latest. Cold front will move through after midnight with winds diminishing and shifting to the northwest. Cooler and much dryer air will filter into the area on Tuesday. RH will plummet but winds will be relatively light so not anticipating any fire weather issues. Skies will clear and temperatures will reach the lower to middle 70s. .LONG TERM...(Tuesday night through Monday) Issued at 149 PM MDT Mon Oct 3 2016 Westerly to southwesterly upper level flow is expected over the Tri- State Area behind the low that will move over the Northern Plains and ahead of the next trough that will bring cooler weather at the end of the work week. Tuesday night drier air will continue to move into the area behind the cold front that moved through Monday night. With light winds and no cloud cover, expect good radiational cooling to occur. The coolest temperatures are expected west of Highway 25 where lows will fall into the mid to low 30s, with upper 20s very likely in low lying locations. This may lead to a hard freeze occurring for locations in low lying locations. A frost advisory will likely be needed for Tuesday night for a majority of the Tri-State Area. Wednesday dry conditions will continue despite minor disturbances moving through the upper level flow over the Tri-State Area. Highs will warm a few degrees from Tuesday due to the winds turning back to the south. Wednesday night a cold front will move through the Tri-State Area. Soundings across the Tri-State Area show a very shallow saturated layer developing along the elevated frontal zone over East Central Colorado as a short wave trough moves through. The saturated layer gradually deepens as it moves northeast across the area. By the time it moves over the northeast quadrant of the Tri-State Area there may be enough elevated CAPE for a thunderstorm to develop. Due to the shallow nature of the saturated layer, have very low chances for rainfall, with chances gradually increasing overnight over southwest Nebraska where the saturated layer will be deepest. Otherwise lows will be warmer than last night due to the expected cloud cover and stronger winds. Thursday highs will be 20 degrees cooler than Wednesday as cold air advection persists through the day. The northwest quadrant of the area may not warm much from the previous night. Meanwhile the next upper level trough will move over the Tri-State Area. Ahead of it the environment will saturate from northwest to southeast with the deepest saturation over the northwest half of the area. Large scale lift will also overspread the area through the day. Chances for rainfall will increase to the northwest toward the best lift. Thursday night rainfall chances shift to the southern part of the area as an upper level short wave trough moves through, bringing one more round of rainfall with it. Am not too enthusiastic with chances for rainfall due to the close proximity of the 500mb trough axis and associated subsidence and the drier air moving in. Otherwise lows will fall into the 30s. Current forecast has lows above freezing. This may not be cool enough if winds become light during the overnight and clouds clear. Friday through Monday will be dry and warmer as an upper level ridge builds onto the plains. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1129 AM MDT Mon Oct 3 2016 VFR expected at both KGLD and KMCK through the TAF period. Surface winds will gust from the south up to 40kts through the early evening ahead of a surface trough in eastern Colorado. Isolated thunderstorm will develop in the late afternoon on the trough/dry line and quickly move northeast. Due to the limited coverage, chances of directly impacting either terminal is too low to include in the TAFs at this time. Winds will subside overnight behind a cold front and shift to northwesterly. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...Red Flag Warning until 7 PM MDT this evening for COZ252>254. NE...NONE. && SHORT TERM...024 LONG TERM...JTL AVIATION...024
Hazardous weather outlook, Oct 3, 3:48 PM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 348 PM MDT MON OCT 3 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 348 PM MDT MON OCT 3 2016 /448 PM CDT MON OCT 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR EASTERN COLORADO. A RED FLAG WARNING IS IN EFFECT THROUGH 7 PM MDT. OUTDOOR BURNING IS HIGHLY DISCOURAGED. ACROSS THE REST OF THE TRI-STATE AREA WIND GUSTS OF 40 TO NEAR 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL REDUCE THE VISIBILITIES TO HALF MILE OR LESS AT TIMES. BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES ESPECIALLY NEAR PLOWED FIELDS. SEVERE THUNDERSTORMS MAY DEVELOP NORTH OF INTERSTATE 70 LATE THIS AFTERNOON THROUGH THE EVENING. IF SEVERE THUNDERSTORMS DO DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR MUCH OF THE AREA TUESDAY. FROST IS VERY LIKELY FOR LOCATIONS WEST OF HIGHWAY 25...WITH A HARD FREEZE POSSIBLE IN LOW LYING LOCATIONS FOR THE SAME PART OF THE TRI-STATE AREA WEDNESDAY MORNING. THE RISK FOR FROST AND A HARD FREEZE EXPANDS TO THE ENTIRE TRI-STATE AREA FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Oct 3, 3:24 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM NON-TSTM WND GST W HOXIE 39.36N 100.44W
10/03/2016 M60 MPH SHERIDAN KS MESONET
REPORTED ON THE WEST EDGE OF TOWN.
&&
JLUNDQUISTSpecial weather statement, Oct 3, 3:25 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT MON OCT 3 2016
NEZ079-032200-
DUNDY NE-
325 PM MDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DUNDY COUNTY UNTIL
400 PM MDT...
AT 324 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF HAIGLER...OR 18 MILES NORTHEAST OF WRAY...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN DUNDY
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4011 10185 4018 10205 4023 10205 4035 10200
4035 10169
TIME...MOT...LOC 2124Z 203DEG 41KT 4023 10193
BULLERSpecial weather statement, Oct 3, 3:27 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT MON OCT 3 2016
KSZ001-NEZ079-032200-
CHEYENNE KS-DUNDY NE-
327 PM MDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE COUNTY IN
NORTHWESTERN KANSAS AND CENTRAL DUNDY COUNTIES IN SOUTHWESTERN
NEBRASKA UNTIL 400 PM MDT/500 PM CDT/...
AT 326 PM MDT/426 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTH OF ST. FRANCIS...MOVING NORTHEAST AT 45
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
BENKELMAN AND PARKS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4025 10136 3979 10168 3987 10190 4035 10169
4035 10166
TIME...MOT...LOC 2126Z 203DEG 41KT 3991 10176
BULLERSpecial weather statement, Oct 3, 3:55 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 355 PM MDT MON OCT 3 2016 COZ090-KSZ001-NEZ079-032230- YUMA COUNTY CO-CHEYENNE KS-DUNDY NE- 355 PM MDT MON OCT 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 430 PM MDT/530 PM CDT/... AT 354 PM MDT/454 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF BONNY RESERVOIR...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LOCATIONS IMPACTED INCLUDE... HAIGLER...LAIRD AND BEECHER ISLAND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4013 10169 3969 10202 3977 10223 4025 10204 TIME...MOT...LOC 2154Z 205DEG 40KT 3981 10208 BULLER
Special weather statement, Oct 3, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT MON OCT 3 2016 COZ090-091-KSZ001-013-032245- YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-SHERMAN KS- 421 PM MDT MON OCT 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 445 PM MDT/545 PM CDT/... AT 420 PM MDT/520 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BURLINGTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LOCATIONS IMPACTED INCLUDE... BURLINGTON...BONNY RESERVOIR AND HALE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND 448. HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 212. LAT...LON 3977 10221 3970 10185 3921 10215 3929 10237 TIME...MOT...LOC 2220Z 205DEG 39KT 3930 10224 BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:55 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Oct 3, 4:41 PM MDT | Special Weather Statement | GLD | Cheyenne | 34 min |
| Oct 3, 5:24 PM MDT | Special Weather Statement | GLD | Cheyenne | 51 min |
| Oct 2, 6:06 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 22 min |
| Oct 2, 6:31 PM MDT | Special Weather Statement | GLD | Kit Carson | 44 min |
| Oct 3, 3:25 PM MDT | Special Weather Statement | GLD | Dundy | 35 min |
| Oct 3, 3:27 PM MDT | Special Weather Statement | GLD | Dundy | 33 min |
| Oct 3, 5:02 PM MDT | Special Weather Statement | GLD | Dundy | 13 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.